Discussions that mention benicar

High & Low Blood Pressure board


Hi everyone. I,m new here and have a question about a new drub ( for me), that the doctor put me on for elevated b/p. I,ve only been on it for about a week and a half, but it is already causing me major problems. First of all I have a cough that will not get any better, daily headache, feeling of tightness around my head and eyes. My b/p went down, but I feel like crap! Has anyone else taken this drug? What problems did you have with it? I take Toprol XL 50 mg daily for heart palpitations and it has never caused me an ounce of problems, but it wasn,t keeping my b/p down, so doc ordered benicar to go with it. I refuse to take the Benicar any longer, although I know you aren,t suppose to stop it suddenly. :confused:
Was on 20 mg. Benicar for 6 weeks with no results.

Went to 40 mg. and it helped some.

Doc added 10 mg. of Dynacirc and BP went under control.

Only side effect is a lot of hunger in the morning (and some nausea if I don't eat something soon enough). That could also be from the 40 mg. of Strattera I take for ADD at the same time, but if I eat something by 9 AM I'm OK.
[QUOTE=chewbug;3357476]... Has anyone else taken this drug? What problems did you have with it? ... I refuse to take the Benicar any longer, although I know you aren,t suppose to stop it suddenly. :confused:

I took benicar in combination with hydrochlorothiazide and experienced numerous side effects...it was at this time I realized that there was a correlation between my bp medication and the periodic limb movements/restless legs I experienced afternoons, evenings, and nights. I got little sleep during this time....

I don't know how much was the hct (I experienced periodic limb movements only at night when only on the hct) and how much was the benicar, but the combo was a nasty one for me.

Some people reduce or eliminate their cough by increasing their iron (under the supervision of a doctor), but given the multiple side effects you're experiencing, I think you'd be wise to try something else.

Good luck!

Bethsheba
[QUOTE=chewbug;3357476]Hi everyone. I,m new here and have a question about a new drug ( for me), that the doctor put me on for elevated b/p. I,ve only been on it for about a week and a half, but it is already causing me major problems. First of all I have a cough that will not get any better, daily headache, feeling of tightness around my head and eyes. My b/p went down, but I feel like crap! Has anyone else taken this drug? What problems did you have with it?

That is interesting that you are taking Benicar -- a mild med for hypertension. You probably don't know that this is the foundation drug for the Marshall Protocol, where they take it at much higher doses (where it acts as an anti-inflammatory and also helps re-enable damaged immune system). All that is for people with chronic illness (generally known as Th1 diseases -- named after the T-Helper Type 1 macrophages that are activated in such diseases). And it turns out that Hypertension is at times an early symptom of such diseases, along with hardening of arteries (which contribs to hypertension too) and many other things. It could be that you are in an early stage of infection (almost everyone has a little bit) and the small amount of Benicar is causing some immunopathology/herxing -- or it is adjusting various hormones somewhat (it can do that too) that can cause various symptoms. If you took a lot MORE it might do away with your symptoms, but that would be a pretty expensive way to lower your blood pressure (the BP would NOT go down much more but the other symptoms might go away).

R.